Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 23, 1999, 1:53 PM CDT for Lafayette County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 1999, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 23, 1999, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KEAX 231852
FFWMCI
MOC107-232100-
BULLETIN - EAS ACTIVATION REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT WED JUN 23 1999
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD WARNING FOR...
LAFAYETTE COUNTY IN MISSOURI
* UNTIL 400 PM CDT
* AT 153 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED...
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF ALMA TO 5 MILES SOUTHWEST OF ALMA TO 7 MILES
SOUTHEAST OF ODESSA...OR ALONG A LINE EXTENDING FROM 15 MILES WEST
OF MARSHALL TO 21 MILES NORTH OF WARRENSBURG TO 14 MILES
NORTHWEST OF WARRENSBURG...MOVING SOUTHEAST AT 20 MPH. DOPPLER
RADAR RAINFALL ESTIMATES INDICATED THAT AN INCH TO INCH AND A HALF
OF RAIN HAS FALLEN SINCE 1 PM OVER NORTHERN LAFAYETTE COUNTY.
* ADDITIONAL HEAVY RAINFALL WILL LEAD TO RAPID RISES...AND THE THREAT
FOR URBAN AND SMALL STREAM FLOODING...ACROSS MUCH OF LAFAYETTE
COUNTY THROUGH 4 PM. SOME CREEKS AND STREAMS AFFECTED INCLUDE
TABO CREEK AND DAVIS CREEK.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS
OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
AN URBAN AND SMALL STREAM FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3923 9363 3913 9410 3896 9412 3895 9370
3896 9352x 3910 9350
HUDSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:00 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 23, 5:00 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 AM CDT WED JUN 23 1999 LLJ AND WK WAVE AT H7 HELPING TO INCRS ISN LIFT OVER THE NWRN PART OF THE CWA THIS MORNING. DRY AIR INTRUSION APPEARS TO BE INCRSG INTENSITY OF CONVECTION OVR NWRN ZONES. FEEL CONVECTION WL DISSPIPATE ACRS NWRN AND CENTRAL ZONES AS DAY WEARS ON AS FOCUS RETURNS TO QUASI-STNRY FRNTL SYSTEM SITD ACRS THE HIGH PLAINS. ALL MODELS ARE HINTING AT QG FRONTOLYSIS OVR THE NWRN ZONES AS WELL WHICH FURTHER SUPPORTS DECRSG CHNCS OF PRECIP. TROPICAL MOISTURE PLUME SITD HAS SHIFTED TWD THE ANTICYC SIDE OF 250 JET. MOST OF CWA NO LONGER ABLE TO TAP TROPICAL MOISTURE FEED...WITH THE EXCEPTION OF SERN ZONES WHCH RMND UNDER THE NWRN FRINGES OF THE PLUME. SERN ZONES WL BE SITUATED UNDER THE RT ENTRANCE REGION OF UPR JET FOR THE RMNDR OF THE DAY. FEEL SHRA WL CTN THRU THE DAY IN THE SE AS JET TAPS SEMI-TROP ENVIRON. DECRSD CHNC OF POPS ACRS ALL OF CWA BY TONIGHT AS DRIER AIR OVERSPREADS THE AREA. HAD CHC OF SHRA/TSRA ENDING DURING THE EVENING OVR NWRN AND CNTL ZONES...LEFT CHC OF SHRA/TSRA OVR SERN ZONES THRUOUT THE NITE. AS PER PRVS FCST...LEFT POPS OUT OF ALL CWA THU/THU NITE. BROAD-BRUSHED TEMPS FOR ALL CWA FOR TDA. EVAP COOLING SHULD KEEP SERN ZONES A LTL COOLER. SLGTLY WARMER TEMPS THU WITH MORE SUN AND BROAD-SCALE SUBSIDENCE. SLGTLY COOLER TEMPS FOR TONIGHT DUE TO DRIER AIR. MADE NO CHNGS TO TEMPS IN THE EXTENDED. .EAX... KS...NONE. MO...NONE. 24
In the hours before
Special weather statement, Jun 23, 1:00 PM CDT, 53 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 23 1999 ...HEAVY RAIN WITH FLOODING PROBLEMS THIS AFTERNOON ACROSS PORTIONS OF EASTERN KANSAS AND NORTHERN MISSOURI... FORECAST: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM THE KANSAS CITY METRO AREA TO KIRKSVILLE. ADDITIONAL RAINFALL TOTALS COULD BE FROM 1 TO 2 INCHES THIS AFTERNOON. HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES THIS MORNING HAVE LEFT MANY AREAS WITH FLASH FLOODING...MAINLY IN COUNTIES IN WEST CENTRAL MISSOURI. ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON WILL ONLY ADD TO THE FLOODING PROBLEMS. DISCUSSION: A COLD FRONT CONTINUES TO VERY SLOWLY MOVE SOUTHEAST ACROSS MISSOURI. AS THIS FRONT MOVES SOUTH...THE RAINFALL SHOULD TAPER OFF IN MOST AREAS FROM NORTHWEST TO SOUTHEAST LATER TONIGHT. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:30 PM CDT | Flash Flood Warning | EAX | Jackson | 2 hr |
| Jun 23, 12:46 PM CDT | Flash Flood Warning | EAX | Ray | 104 min |
| Jun 23, 2:30 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.